Alert archive / Michigan / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 14, NWS Gaylord, MI

August 9, 2009Presque Isle County, Michigan

NWS Gaylord, MI issued this severe thunderstorm warning at Aug 9, 2009, 3:38 PM EDT for Presque Isle County, Michigan. It was in force for 67 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 9, 2009, 3:38 PM EDT (19:38 UTC)
Expired
Aug 9, 2009, 4:45 PM EDT
In force
67 min
Issued by
NWS Gaylord, MI
Area
Storm-based polygon

County Presque Isle County, MI

The radar

The NCL Michigan radar (KAPX), 97 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 9, 3:55 PM EDTHAIL 1Posen, MIHAIL LASTED ROUGHLY 5 MINUTES
Aug 9, 3:57 PM EDTHAIL 0.75Posen, MITIME ESTIMATED FROM RADAR.
Aug 9, 3:59 PM EDTHAIL 0.754 N Posen, MI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Alpena, MI (KAPX), launched 12:00Z, 7.6 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Alpena, MI at 12:00Z on 2009-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1125 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Alpena, MI at 12:00Z on 2009-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1125 J/kg
Mixed-layer CIN
-69 J/kg
Mixed-layer LCL
524 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KAPX 091938
SVRAPX
MIC141-092045-
/O.NEW.KAPX.SV.W.0014.090809T1938Z-090809T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
338 PM EDT SUN AUG 9 2009

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PRESQUE ISLE COUNTY IN NORTHERN LOWER MICHIGAN...

* UNTIL 445 PM EDT

* AT 336 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
  MILLERSBURG...OR 8 MILES EAST OF ONAWAY...MOVING EAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  FORTY MILE POINT...
  HAWKS...
  P H HOEFT STATE PARK...
  METZ...
  ROGERS CITY...
  HAGENSVILLE...
  POSEN...
  THOMPSONS HARBOR STATE PARK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 4524 8341 4521 8340 4526 8417 4551 8413
      4550 8391 4543 8381 4543 8378 4541 8377
      4542 8371 4536 8360 4535 8351 4537 8350
      4534 8348 4528 8338
TIME...MOT...LOC 1938Z 267DEG 35KT 4535 8404

$$



JZ
4 follow-up statements
000 
WWUS34 KAPX 091951
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
351 PM EDT SUN AUG 9 2009

MIC141-092045-
/O.CON.KAPX.SV.W.0014.000000T0000Z-090809T2045Z/
PRESQUE ISLE MI-
351 PM EDT SUN AUG 9 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR PRESQUE ISLE COUNTY...

AT 351 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR HAGENSVILLE...OR 7 MILES SOUTH OF ROGERS CITY...MOVING EAST AT
40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  POSEN AROUND 400 PM EDT...
  THOMPSONS HARBOR STATE PARK AROUND 410 PM EDT...
  PRESQUE ISLE AND 6 MILES NORTH OF LONG LAKE AROUND 415 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. REMAIN
INDOORS AWAY FROM WINDOWS UNTIL THIS STORM HAS PASSED. IF CAUGHT
OUTDOORS...STAY AWAY FROM TALL OBJECTS AND MOVE TO A PLACE OF
SHELTER.

&&

LAT...LON 4524 8341 4521 8340 4525 8397 4550 8391
      4543 8381 4543 8378 4541 8377 4542 8371
      4536 8360 4535 8351 4537 8350 4534 8348
      4528 8338
TIME...MOT...LOC 1951Z 272DEG 36KT 4533 8384

$$

JZ
000 
WWUS34 KAPX 092009
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
409 PM EDT SUN AUG 9 2009

MIC141-092045-
/O.CON.KAPX.SV.W.0014.000000T0000Z-090809T2045Z/
PRESQUE ISLE MI-
409 PM EDT SUN AUG 9 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR PRESQUE ISLE COUNTY...

AT 409 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR POSEN...OR 13 MILES SOUTHEAST OF ROGERS CITY...MOVING SOUTHEAST
AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  PRESQUE ISLE AND LONG LAKE AROUND 425 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. REMAIN
INDOORS AWAY FROM WINDOWS UNTIL THIS STORM HAS PASSED. IF CAUGHT
OUTDOORS...STAY AWAY FROM TALL OBJECTS AND MOVE TO A PLACE OF
SHELTER.

&&

LAT...LON 4524 8341 4521 8340 4525 8390 4531 8383
      4536 8360 4535 8351 4537 8350 4534 8348
      4528 8338
TIME...MOT...LOC 2009Z 293DEG 24KT 4527 8365

$$

JZ
000 
WWUS34 KAPX 092025
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
425 PM EDT SUN AUG 9 2009

MIC141-092045-
/O.CON.KAPX.SV.W.0014.000000T0000Z-090809T2045Z/
PRESQUE ISLE MI-
425 PM EDT SUN AUG 9 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR PRESQUE ISLE COUNTY...

AT 424 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LONG LAKE...OR 12 MILES
NORTHWEST OF ALPENA...MOVING SOUTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF THE INDICATED COUNTY...

AT 357 PM...HAIL UP TO THE SIZE OF PENNIES WAS REPORTED NEAR POSEN. 
IF YOU ARE IN THE PATH OF THE STORM...TAKE ACTION TO PROTECT LIFE 
AND PROPERTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. REMAIN
INDOORS AWAY FROM WINDOWS UNTIL THIS STORM HAS PASSED. IF CAUGHT
OUTDOORS...STAY AWAY FROM TALL OBJECTS AND MOVE TO A PLACE OF
SHELTER.

&&

LAT...LON 4530 8360 4528 8346 4524 8341 4521 8340
      4525 8390 4531 8383
TIME...MOT...LOC 2025Z 294DEG 18KT 4523 8354

$$

JZ
000 
WWUS34 KAPX 092044
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
444 PM EDT SUN AUG 9 2009

MIC141-092054-
/O.EXP.KAPX.SV.W.0014.000000T0000Z-090809T2045Z/
PRESQUE ISLE MI-
444 PM EDT SUN AUG 9 2009

...THE SEVERE THUNDERSTORM WARNING FOR PRESQUE ISLE COUNTY WILL
EXPIRE AT 445 PM EDT...

AT 444 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM WHICH PROMPTED THE SEVERE THUNDERSTORM HAD WEAKENED AND
EXITED THE AREA. THE WARNING HAS THEREFORE BEEN ALLOWED TO EXPIRE.

AT 355 PM...HAIL UP TO THE SIZE OF QUARTERS WAS REPORTED IN POSEN. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT...AND CONDITIONS REMAIN
FAVORABLE FOR THE DEVELOPMENT OF SEVERE WEATHER IN AND NEAR THE WATCH
AREA. REMAIN PREPARED TO TAKE ACTION IF SEVERE WEATHER APPROACHES.

LAT...LON 4530 8360 4528 8346 4524 8341 4521 8340
      4525 8390 4531 8383
TIME...MOT...LOC 2044Z 294DEG 18KT 4519 8341

$$

LAWRENCE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 2:09 PM EDT, 1 hour 29 minutes earlier.

Area forecast discussion, Aug 9, 2:09 PM EDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
209 PM EDT SUN AUG 9 2009

.SYNOPSIS.../ISSUED AT 445 AM/

A STRONG AREA OF LOW PRESSURE OVER WESTERN WISCONSIN IS MOVING
EAST...PUSHING A WARM FRONT FURTHER INTO NORTHERN MICHIGAN FOR THIS
SUNDAY MORNING. THIS HAS ESTABLISHED A WARM AND VERY HUMID AIRMASS
OVER THE AREA AND BECOME THE CATALYST FOR SHOWERS AND THUNDERSTORMS
THAT WILL CONTINUE PERIODICALLY THROUGH MONDAY. RAIN FREE CONDITIONS
WILL RETURN ON TUESDAY AND PERSIST THROUGH THE REST OF THE WORK
WEEK.

&&

.SHORT TERM.../ISSUED AT 1112 AM/...TODAY

TRUE SUMMERTIME MUGGY AIRMASS IN THE PROCESS OF OVERSPREADING THE
FORECAST AREA WITH MANY FOLKS WAKING TO SFC DEWPOINTS HOVERING
AROUND THE 70F MARK. LAST VESTIGES OF OVERNIGHT SHOWER ACTIVITY NOW
EXITING NE LOWER MICHIGAN AND IT APPEARS WE WILL SEE AT LEAST A FEW
HOUR PERIOD OF NO PRECIP. ACTUAL SFC WARM FRONT DIFFICULT TO PICK
OUT...BUT APPEARS DRAPED FROM NEAR MANISTEE...EASTWARD ACROSS
SAGINAW BAY...GIVEN THE SHARP TRANSITION TO MID-UPPER 70 DEWPOINTS
AT MOP AND RQB. IN FACT...NARROW CORRIDOR OF STRATUS HAS EXPANDED
THIS MORNING IN THE SHALLOW LOW LEVEL COOL AIR NORTH OF THE SFC
FRONT ESSENTIALLY ALONG THE M-55 CORRIDOR...WITH SUB 500 FOOT CIGS
IN THAT AREA. ADDITIONAL STRATUS ALSO EXPANDING ACROSS EASTERN UPPER
MICHIGAN...AND I/M AFRAID THAT WILL BE THE RULE FOR THAT AREA TODAY.

VERY CHALLENGING FORECAST FOR THIS AFTERNOON AND TONIGHT...WITH A
MYRIAD OF POSSIBLE OUTCOMES. FIRST OFF...WITH ONGOING HEATING ACROSS
A GOOD PORTION OF NRN LOWER MICHIGAN...SFC WARM FRONT MIGHT JUMP UP
THROUGH NRN LOWER MICHIGAN TO THE STRAITS/TIP OF THE MITT AREA
DURING THE AFTERNOON HOURS WITH MID-UPPER 70 DEWPOINT FLOODING NRN
LOWER MICHIGAN. WILL KNOW IF THIS OCCURS IF STRATUS DECK ALONG THE
M-55 CORRIDOR MIXES OUT AND SFC DEWPOINTS SHOOT UP ANOTHER 5 DEGREES
ACROSS NRN LOWER MICHIGAN. MORNING APX SOUNDING REVEALING A
POTENTIALLY VERY UNSTABLE AIRMASS ROOTED AT 850 MB ATOP A SHARP
INVERSION AND STABLE LOWER LAYER AT THE MOMENT AND IF WARMER/MORE
MOIST AIR DOES SURGE INTO THE REGION...A MODIFIED SOUNDING USING
87/73 YIELDS AROUND 3500 J/KG MLCAPE AND VERY LITTLE CINH TO STOP
WIDESPREAD CONVECTION.

ANOTHER POSSIBILITY...CURRENT DIFFERENTIAL HEATING BOUNDARY
STRETCHING FROM EAST-CENTRAL WISCONSIN ACROSS CENTRAL LOWER MICHIGAN
MAY GET THINGS FIRING OFF FAIRLY QUICKLY THIS AFTERNOON...PRIMARILY
ACROSS WISCONSIN INTO SRN LOWER MICHIGAN...WHERE MUCH RICHER LOW
LEVEL MOISTURE AND GREATER INSTABILITY CURRENTLY RESIDES. IF THIS
HAPPENS...WE MAY BE LEFT WITH MORE SPOTTY CONVECTIVE ACTIVITY UP
THIS WAY THIS AFTERNOON INTO THIS EVENING. AT THIS JUNCTURE THIS
SEEMS THE MORE PLAUSIBLE OUTCOME...BUT WILL JUST HAVE TO WAIT AND
SEE.

REGARDLESS...GIVEN HEALTHY 0-6KM BULK SHEAR VALUES AND THE POTENTIAL
FOR GREAT SFC BASED INSTABILITY THIS AFTERNOON...POTENTIAL FOR
SEVERE STORMS IS CERTAINLY THERE WITH DAMAGING WINDS THE MAIN
THREAT. FYI...WILL BE DOING AN 18Z BALLOON LAUNCH TO SEE HOW THE
ATMOSPHERE IS CHANGING.

ADAM

&&

.LONG TERM.../ISSUED AT 445 AM/...TONIGHT AND BEYOND

TONIGHT...ANOTHER WEAK SHORTWAVE AND MID LEVEL SPEED MAX EXPECTED
TO WORK UP INTO THE REGION...ONE VERY EARLY IN THE EVENING
SUGGESTED MORE BY THE NAM COULD SPARK SOME ACTIVITY...BUT THE
BETTER/MAIN SHORTWAVE TROUGH IS STILL EXPECTED LATE TONIGHT/EARLY
MONDAY MORNING. TOUGHEST PART OF THE FORECAST IS WHAT THE EVENING
WILL HAVE IN STORE WITH INITIAL WEAKER WAVE...SINCE THIS IS THE
TIME OF THE GREATEST INSTABILITY FOR SEVERE WEATHER TO PERSIST
INTO THE EVENING. WILL KEEP IDEA OF BEST CHANCES LATE TONIGHT WITH
STRONGER WAVE...AND ALONG THE FRONTAL ZONE/DEEPER MOISTURE
INSTABILITY. SOME COOLER AIR SLIPPING IN ACROSS THE NRN
CWA...WITH LOWS IN THE UPPER 50S AROUND 60F...WHILE A MUGGIER
NIGHT ANTICIPATED ACROSS THE SRN CWA WITH LOWS IN THE UPPER 60S/LOWER
70S.

MONDAY AND MONDAY NIGHT...MAIN SHORTWAVE TROUGH EXPECTED TO LIFT
INTO THE WESTERN GREAT LAKES EARLY MONDAY MORNING...AND BULK OF
THE PRECIP SHOULD BE IN THE MORNING. BULK OF THE ACTIVITY WILL BE
ROLLING OUT OF THE REGION IN THE AFTERNOON ACROSS THE SE CWA...BUT
WILL HOLD ONTO SMALL CHANCE IN THE EARLY EVENING THERE. 1000-1200
J/KG OF MLCAPE STILL LOOKS POSSIBLE IN FAR SE CWA...IF FRONT DOES
NOT PASS THROUGH BY PEAK HEATING. SO SEVERE CHANCES STILL LOOK
POSSIBLE. FREEZING LEVELS DROP A BIT TO 13KFT...STILL HIGH WITH
LESS INSTABILITY. HAIL LIKELY NOT AS MUCH OF A THREAT. STRONGER
UPPER LEVEL WINDS NORTH OF THIS ACTION...BUT 0-6KM BULK SHEAR OF
30-35KTS AND 40-45KT OF MID LEVEL WINDS STILL BRINGS A SMALL
CHANCE FOR DAMAGING WIND POTENTIAL.

LATER PERIODS...COOL FRONT SLIDES IN WITH HIGH PRESSURE SETTING UP
SHOP FOR QUIET CONDITIONS FOR THE REMAINDER OF THE WORK WEEK. SMD

&&

.MARINE.../ISSUED AT 445 AM/

COULD NOT GET MUCH WIND OUT OF YESTERDAYS BRISK 950MB WINDS OF
25-30KTS AS STABILITY WAS INCREASING THROUGH THE DAY...UNDER LOW
CLOUDS MUCH OF THE DAY. WARM FRONT RUNS NORTH ACROSS MOST OF LAKE
MICHIGAN/HURON THIS AFTERNOON AND MUCH MORE STABLE CONDITIONS
EXPECTED OVER THE LAKES TODAY. CANNOT SEE MORE THAN 10-15KT...WITH
HIGHEST WINDS IN COASTAL CONVERGENCE REGIMES OF LAKE MICHIGAN
NEARSHORES...LEAST (5-10KT) ACROSS WHITEFISH BAY/VERY FAR NRN LAKES
MI/HURON. SCATTERED THUNDERSTORMS THIS MORNING WILL WANE...AND
THEN ADDITIONAL ISOLATED-SCATTERED ACTIVITY EXPECTED TONIGHT.
WINDS STILL NOT A CONCERN INTO THE WORK WEEK...BUT WINDS WILL
SHIFT NW THROUGH THE DAY MONDAY AND MONDAY EVENING AS A COOL FRONT
AND ADDITIONAL SHOWERS/STORMS PASS THROUGH. SMD

&&

.AVIATION.../ISSUED AT 208 PM/...VALID FOR 18Z TAFS

SURGE OF LOW LEVEL MOIST AIR INTO NRN LOWER MICHIGAN UNDERNEATH A
SHARP INVERSION SITTING AROUND 2K FEET...PRODUCING A GRADUAL NORTHEAST
EXPANSION OF MVFR STRATUS ACROSS MUCH OF THE REGION. AND AT THIS
POINT APPEARS MVFR CIGS WILL BE THE RULE FOR THE BALANCE OF THE
AFTERNOON INTO THIS EVENING. ATMOSPHERE STILL CONDITIONALLY
UNSTABLE ALOFT AND STILL WAITING TO SEE IF ANY CONVECTION CAN GET
GOING. BUT GIVEN THE EVER EXPANDING STRATUS DECK...TSTMS LOOKING
UNLIKELY AT THIS POINT...UNLESS DEVELOPMENT UPSTREAM IN WISCONSIN
IS ABLE TO RIDGE THE ELEVATED INSTABILITY INTO NRN LOWER MICHIGAN
LATER THIS AFTERNOON AND THIS EVENING. OTHERWISE...BULK OF
CONVECTIVE ACTIVITY LOOKING TO BE CONTAINED DOWNSTATE.

LATER TONIGHT...ILL DEFINED COLD FRONT WILL SLIP DOWN THROUGH THE
REGION LATER THIS EVENING AND OVERNIGHT. PERHAPS A FEW SHOWERS
WITH THIS FEATURE. BUT MORE THAN LIKELY THE SHALLOW COOLER AIR
SLIDING UNDERNEATH A WARM/MOIST AIRMASS WILL BRING A PERIOD OF IFR
CIGS AND REDUCED VSBYS TO THE TERMINAL SITES.

ADAM

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...NONE.
LH...NONE.
LS...NONE.

&&
Hazardous weather outlook, Aug 9, 11:53 AM EDT, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
1153 AM EDT SUN AUG 9 2009

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
101245-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
1153 AM EDT SUN AUG 9 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ADDITIONAL ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE AGAIN
ACROSS NORTHERN LOWER MICHIGAN AFTER 2 PM THIS AFTERNOON THROUGH
TONIGHT. THE PRIMARY SEVERE WEATHER THREAT WITH ANY STORMS THAT
DEVELOP WILL BE DAMAGING WINDS IN EXCESS OF 60 MPH. A SMALLER THREAT
EXISTS FOR LARGE HAIL TO THE SIZE OF QUARTERS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED THUNDERSTORMS ARE EXPECTED MONDAY...MAINLY ACROSS
NORTHERN LOWER MICHIGAN. THERE IS A SLIGHT RISK THAT A FEW STORMS
COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS SOUTH OF M-72
AND EAST OF INTERSTATE 75.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

SMD

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 5:28 AM EDTSpecial Marine WarningAPX82 min
Aug 9, 3:31 PM EDTSpecial Marine WarningAPX119 min
Aug 9, 4:00 PM EDTSevere Thunderstorm WarningAPXAlpena, Montmorency45 min
Aug 9, 5:11 PM EDTTornado WarningAPXAlcona, Alpena33 min
Aug 9, 5:17 PM EDTSpecial Marine WarningAPX99 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.